MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPX790
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Necrosis (1971); Wrinkling (2613); Breast Discomfort/Pain (4504)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant and developed pain and necrosis.The investigation was completed on a photo of the suspect medical device because the physical device has not been received by mentor.The reported rupture cannot be confirmed since the images provided are not clear enough.As the product involved in this complaint was not received, the device could not be analyzed according to our procedures.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.Necrosis may prevent or delay wound healing and require surgical correction, which may result in additional scarring and/or loss of tissue.Implant removal may also be necessary.Necrosis is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Reason for device explant and/or reoperation: scar revision, breast pain/discomfort.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient who underwent a breast reconstruction procedure with a mentor memorygel xtra breast implant 440cc gel breast prosthesis (left device) and a mentor memorygel xtra breast implant 790cc gel breast prosthesis (right device) developed pain in her left lateral chest and a poorly healed incision of a right side vertical dog ear post implantation.The patient also suffered from a burn on the left side latissimus skin island as well as discomfort and hypertrophic scarring on the right side.The patient underwent a surgery to revise the scarring on both sides on (b)(6) 2025.During the procedure, areas of fat necrosis were removed from the right breast pocket.The right breast prosthesis was discovered to be ruptured.The surgeon explanted the right breast prosthesis and replaced it with a mentor memorygel xtra breast implant 790cc gel breast prosthesis.The left breast prosthesis was not explanted.This medwatch report is for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
On 23-may-2025, the mentor failure analysis lab received the device for evaluation.On 30-may-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.Additionally, patient suffered from healing issues and fat necrosis was found in the breast pocket.The product was returned to mentor for evaluation.Mentor then conducted visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned device determined that the breast implant had a tear on the anterior view, measuring approximately 0.5 cm.Leak testing was performed, according to mentor procedure, and no additional areas of gel exposure were found.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Necrosis may prevent or delay wound healing and require surgical correction, which may result in additional scarring and/or loss of tissue.Implant removal may also be necessary.Necrosis is a known complication associated with these devices and is referenced in our current product insert data sheet.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21724505
Report Number1645337-2025-03358
Device Sequence Number9437153
Product Code FTR
UDI-Device Identifier00081317025375
UDI-Public(01)00081317025375(17)250927(10)9503890
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2025
Device Catalogue NumberSHPX790
Device Lot Number9503890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite